MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LPS-FLEX FXD MLD EF/3-4 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN LPS-FLEX FXD MLD EF/3-4 10MM; PROSTHESIS, KNEE
Catalog Number 00596403210
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Arthritis (1723); Pain (1994); Ambulation or Postural Difficulties (2544); Hyperextension (4523); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; b6; b7; d2; g1; g3; g6; h1; h2; h6 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported that the patient was experiencing post-op pain, swelling, and instability and was having a general difficulty ambulating prior to the revision surgery.Attempts have been made and all available information has been provided.
 
Event or Problem Description
It was reported that a patient had an initial right total knee arthroplasty.Subsequently, the patient was revised approximately 27 months post-op due to pain.During surgery, the poly appeared oxidated and was exchanged.Native patellar eburnation was also identified and a patellar implant was cemented into place.The tibial and femoral components were found well fixed and left intact.No intra-op complications were identified.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 00596401552 - femoral component option size e right compatible with lps-flex prolong - 63118997.00598003702 - stemmed tibial component precoat size 4 for cemented use only use of this tibial component with lcck articulating surfaces requires using a stem exten - 63535344.00596009900 - taper stem plug - 63558546.3003940002 - refobacin bone cement r 2x40g - a640aj1701.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6 the event is confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records provided and reviewed state that the patient underwent a right total knee arthroplasty revision due to persistent pain following the initial tka.Preoperatively, the patient reported severe anterior knee pain interfering with sleep, swelling, and general difficulty ambulating.Intraoperatively, patellar eburnation was noted throughout the patella, consistent with degenerative osteoarthritis.The femoral and tibial components were well-fixed and retained.The polyethylene insert was removed due to mild yellow discoloration consistent with oxidative damage, but no pitting or delamination.No signs of infection and flexion and extension gaps appeared symmetric.No intraoperative complications occurred.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN LPS-FLEX FXD MLD EF/3-4 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22940101
Report Number0001822565-2025-03222
Device Sequence Number21312164
Product Code JWH
UDI-Device Identifier00889024211889
UDI-Public(01)00889024211889(17)250331(10)63613720
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Catalogue Number00596403210
Device Lot Number63613720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/03/2025
01/26/2026
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/10/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight66 KG
Patient RaceWhite